IIUM Repository

Solutions of Emden–Fowler equations by homotopy-perturbation methods

Chowdhury, Md. Sazzad Hossien and Hashim, Ishak (2009) Solutions of Emden–Fowler equations by homotopy-perturbation methods. Nonlinear Analysis: Real World Applications, 10 (1). pp. 104-115. ISSN 1468-1218

[img] PDF (Solutions of Emden-fowler) - Published Version
Restricted to Repository staff only

Download (291kB) | Request a copy


In this paper, approximate and/or exact analytical solutions of the generalized Emden–Fowler type equations in the second-order ordinary differential equations (ODEs) are obtained by homotopy-perturbation method (HPM). The homotopy-perturbation method (HPM) is a coupling of the perturbation method and the homotopy method. The main feature of the HPM is that it deforms a difficult problem into a set of problems which are easier to solve. In this work, HPM yields solutions in convergent series forms with easily computable terms, and in some cases, only one iteration leads to the high accuracy of the solutions. Comparisons with the exact solutions and the solutions obtained by the Adomian decomposition method (ADM) show the efficiency of HPM in solving equations with singularity.

Item Type: Article (Journal)
Additional Information: 5807/6656
Uncontrolled Keywords: Homotopy-perturbation method; Lane–Emden equation; Emden–Fowler equations
Subjects: Q Science > QA Mathematics > QA76 Computer software
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Engineering > Department of Science
Depositing User: Dr. Md Sazzad Hossien Chowdhury
Date Deposited: 24 Nov 2011 11:45
Last Modified: 24 Nov 2011 11:45
URI: http://irep.iium.edu.my/id/eprint/6656

Actions (login required)

View Item View Item


Downloads per month over past year